Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 3, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jan 7, 2008, 3:06 PM CST for Adams County, Brown County, Illinois. It was in force for 24 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2008, 3:06 PM CST (21:06 UTC)
- Expired
- Jan 7, 2008, 3:30 PM CST
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Adams County, IL, Brown County, IL
The radar
The Lincoln radar (KILX), 137 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 3:27 PM CST | HAIL 1 | Liberty, IL | STRONG WINDS IN ASSOCIATION WITH HAIL. |
| Jan 7, 3:28 PM CST | HAIL 1 | Liberty, IL | STRONG WINDS IN ASSOCIATION WITH HAIL. |
| Jan 7, 3:40 PM CST | FUNNEL CLOUD | 4 Nw Mount Sterling, IL | ACCOMPANIED WITH ONE INCH HAIL. |
| Jan 7, 3:40 PM CST | HAIL 1 | 4 Nw Mount Sterling, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 072106
SVRLSX
ILC001-009-072130-
/O.NEW.KLSX.SV.W.0003.080107T2106Z-080107T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CST MON JAN 7 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN WEST CENTRAL ILLINOIS
BROWN COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 330 PM CST
* AT 303 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21 MILES
SOUTHWEST OF CAMP POINT...OR 7 MILES SOUTH OF QUINCY...AND MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMP POINT...
GOLDEN...
CLAYTON...
BUCKHORN...
MOUNT STERLING...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4016 9090 4012 9090 4011 9083 3997 9060
3977 9111 4000 9135 4018 9093
TIME...MOT...LOC 2106Z 244DEG 52KT 3986 9130
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 11:53 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 7, 11:53 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1153 AM CST MON JAN 7 2008
.DISCUSSION...
PRIMARY CONCERNS FOR THIS FORECAST PACKAGE ARE CONTINUED
RECORD/NEAR-RECORD WARMTH TODAY...FOLLOWED BY POTENTIAL FOR SEVERE
WEATHER AND HEAVY RAINFALL THIS EVENING AND TONIGHT. CURRENT TEMPS
ACROSS THE CWFA ARE FREAKISHLY WARM THIS MORNING...AVERAGE LOW FOR
THIS MORNING AT KSTL IS 21 DEGREES...AND ITS CURRENTLY 61 DEGREES
HERE AT WFO LSX. EVEN WITH CLOUDS AND PRECIP TODAY...COULD EASILY
SEE TEMPS DRIFT UP 10 DEGREES...AND THAT WOULD PUT RECORDS AT KUIN
AND KSTL IN JEOPARDY AGAIN TODAY...WITH KCOU PERHAPS JUST OUT OF
REACH. ALL GUIDANCE IS POINTING TOWARD SCATTERED TO NUMEROUS
SHOWERS AND A FEW THUNDERSTORMS ACROSS THE AREA TODAY FUELED BY WARM
ADVECTION AND STEEPENING MID LEVEL LAPSERATES AS THE LONGWAVE MOVES
INTO THE PLAINS AND ADVECTS SLIGHTLY COOLER AIR ALOFT OVER THE MID
MISSISSIPPI VALLEY.
TONIGHT STILL LOOKS LIKE THE WETTEST PERIOD FOR THIS FORECAST.
POTENTIAL FOR SEVERE WEATHER CONTINUES WITH 500-900 MUCAPE INDICATED
ON NAM THROUGH THE NIGHT IN THE WARM SECTOR AND 60-70KTS OF 0-6KM
BULK SHEAR ACROSS THE AREA. NAM SOUNDINGS ARE SHOWING A BIT OF AN
INVERSION JUST OFF THE SURFACE HINTING THAT THE STORMS MAY BE
ELEVATED RATHER THAN SURFACE BASED. INVERSION IS WEAK THO SO CANT
RULE OUT WIND DAMAGE. ROTATING STORMS WILL ALSO BE POSSIBLE DUE TO
THE VERY STRONG SHEAR...THO IM NOT AS CONFIDENT IN ANY TORNADO
POTENTIAL FOR TONIGHT. INSTABILITY WEAKENS SOMEWHAT BETWEEN 03-06Z
TONIGHT BUT WITH ABUNDANT MOISTURE...SHORTWAVE ENERGY...AND WINDS
THROUGH THE DEPTH OF THE ATMOSPHERE PARALLELING THE FRONT...WE COULD
BE IN FOR SOME HEAVY RAIN AS RAPIDLY NORTHEASTWARD MOVING STORMS
TRAIN OVER THE AREA. FLASH FLOOD GUIDANCE VALUES ARE RELATIVELY
HIGH...SO WILL NOT GO WITH A HEADLINE ATTM...BUT HAVE ADDED MENTION
OF LOCALLY HEAVY RAIN INTO THE FORECAST.
FROPA HAS BEEN DELAYED JUST A SKOSH ON THE LATEST MODEL RUNS...SO
HAVE INCREASED TEMPS A CAT OR SO FROM PREVIOUS FORECAST ALONG AND
SOUTH OF I-70 ON TUESDAY...BUT COLD AIR RETURNS TO THE CWFA TUESDAY
NIGHT BEHIND THE FRONT BRINGING TEMPS BACK TO MORE SEASONABLE
LEVELS. ONLY MADE MINOR TWEAKS TO THE GOING FORECAST BEYOND
WEDNESDAY MORNING.
CARNEY
&&
.AVIATION...
FOR THE 18Z TAFS...WILL FCST BKN DIURNAL CUMULUS CLOUDS ARND 4000
FT THIS AFTN AS LOW LVL MOISTURE CONTS TO DPN AHD OF APPROACHING
MID-UPR LVL TROF AND ASSOCIATED CDFNT. MAY BE ISOLATED TO SCT
SHRA OR TSRA FM UIN TO COU BY LT AFTN BUT WILL LIKELY HOLD OFF INCLUDING
SHRA/TSRA IN THE UIN AND COU TAFS TIL THIS EVNG AS UPWARD LIFT
INCREASES AHD OF SFC WV DVLPG OVR SERN KS. CEILING HGTS SHOULD LWR
TO THE MVFR CATAGORY THIS EVNG AS THE SHRA/TSRA MOVE INTO THE
AREA. THE BEST THREAT OF TSRA SHOULD OCCUR DURING THE LATE EVNG IN
UIN AND COU...AND IN STL AND SUS DURING THE LT NGT HRS. THE SFC
WND SHOULD VEER ARND TO A NWLY DIRECTION BY THE END OF THE TAF
FCST PD IN UIN AND COU BHND THE SFC LOW MOVG NEWD THRU NRN IL AND
TRAILING CDFNT DROPPING SEWD THRU THE CWA.
GKS
&&
.CLIMATE...
RECORD HIGH MAXIMUM TEMPERATURES
MON/JAN 7
ST. LOUIS 73 (1965)
COLUMBIA 75 (1965)
QUINCY 69 (1965)
RECORD HIGH MINIMUM TEMPERATURES
MON/JAN 7
ST. LOUIS 57 (1907)
COLUMBIA 54 (1907)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jan 7, 2:11 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 211 PM CST MON JAN 7 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 211 PM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE OVER CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. THESE STORMS WILL BE CAPABLE PRODUCING LARGE HAIL... DAMAGING WINDS AND TORNADOES WELL INTO THE OVERNIGHT HOURS. IN ADDITION...THESE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON TUESDAY...PRIMARILY ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS. SOME STORMS COULD BE SEVERE ACROSS SOUTH CENTRAL ILLINOIS ON TUESDAY. THERE IS A CHANCE OF SNOW ACROSS THE AREA ON THURSDAY AND THURSDAY NIGHT. THERE IS ALSO A CHANCE OF SNOW OVER SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS ON SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Special weather statement, Jan 7, 12:02 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1202 PM CST MON JAN 7 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-080015- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS...FARMINGTON 1202 PM CST MON JAN 7 2008 ...SEVERE WEATHER POSSIBLE TONIGHT... THE LATEST WEATHER DATA CONTINUES TO INDICATE THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL AND EASTERN MISSOURI AND SOUTHWEST AND WEST CENTRAL ILLINOIS TONIGHT. THIS SEVERE WEATHER THREAT INCLUDES THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES. THE ONGOING RECORD AND NEAR RECORD WARMTH ALONG WITH AN ABUNDANCE OF MOISTURE FROM THE GULF OF MEXICO HAS RESULTED IN FAVORABLE CONDITIONS FOR THUNDERSTORMS ACROSS THE REGION. A STORM SYSTEM ACROSS THE PLAINS WILL WILL MOVE NORTHEAST AND INTENSITY TONIGHT...TRIGGERING THUNDERSTORM DEVELOPMENT ACROSS THE AREA DURING THE EVENING HOURS. THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE WELL INTO THE OVERNIGHT HOURS. CONDITIONS ARE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SEVERE. EVEN THOUGH WE ARE IN THE MIDDLE OF WINTER...PEOPLE SHOULDNT LET THEIR GUARD DOWN WHEN CONSIDERING THE POTENTIAL FOR SEVERE WEATHER. THE ATMOSPHERIC CONDITIONS THAT CURRENTLY EXIST ARE MORE TYPICAL OF SPRING...AND THE STRONG AND VIOLENT THUNDERSTORMS WHICH ACCOMPANY THAT TIME PERIOD. IT SHOULD BE NOTED...THAT SOME OF THE MOST VIOLENT TORNADOES THAT HAVE OCCURRED IN THE ST LOUIS METRO AREA HAVE OCCURRED AT NIGHT DURING THE WINTER. SEVERE THUNDERSTORMS WITH THIS STORM SYSTEM WILL ALSO BE OCCURRING AT NIGHT WHEN MANY PEOPLE WILL BE ASLEEP. THESE STORMS WILL ALSO BE MOVING VERY FAST...SO THE TIME TO REACT TO A WARNING MAY BE QUITE SHORT. PEOPLE THROUGHOUT THE REGION ARE URGED TO REVIEW SEVERE WEATHER SAFETY RULES AND CAREFULLY MONITOR WEATHER DEVELOPMENTS TONIGHT. MAKE SURE TO MONITOR LOCAL COMMERCIAL RADIO AND TV STATIONS...AND NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION...AND BE PREPARED TO ACT QUICKLY IF A WARNING IS ISSUED. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 2:39 PM CST | Severe Thunderstorm Warning | LSX | Adams | 36 min |
| Jan 7, 3:14 PM CST | Severe Thunderstorm Warning | LSX | Adams, Pike | 31 min |
| Jan 7, 3:28 PM CST | Severe Thunderstorm Warning | LSX | Adams, Brown | 32 min |
| Jan 7, 4:55 PM CST | Tornado Warning | LSX | Calhoun, Greene, Pike | 50 min |
| Jan 7, 5:29 PM CST | Tornado Warning | LSX | Calhoun, Greene | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.